MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC HANDLE WITH QUICK COUPLING; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC HANDLE WITH QUICK COUPLING; MISC ORTHO SURGICAL INSTR
Model Number 03.111.038
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional device product code: hxx.Reporter is j&j employee.A product investigation was conducted.Visual inspection: visual inspection performed at customer quality observed that swirling cap (not returned) broke from coupling portion of the instrument resulting in the complaint condition.No other issues were observed.A device failure was identified dimensional inspection: a dimensional inspection could not be performed due to post manufacturing damage and the cap not being returned.Document/specification review: the relevant drawing(s) was reviewed; review of the manufacturing record evaluation showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Investigation conclusion: a definitive root cause for the device breakage could not be determine it is possible that the device encountered unintended forces (during usage) that led to observed condition.The overall complaint condition is confirmed.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.A device history record (dhr) review was conducted: part: 03.111.038.Lot: l821493.Manufacturing site: (b)(4).Release to warehouse date: 10.Apr.2018.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during a routine incoming inspection of a loaner set, a handle with quick coupling was observed broken.There was no patient and procedure involvement.This report is for one (1) handle with quick coupling.This is report 1 of 1 for complaint (b)(4).

Brand Name
HANDLE WITH QUICK COUPLING
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9070866
Report Number2939274-2019-60589
Device Sequence Number2529653
Product Code LXH
UDI-Device Identifier10886982072368
UDI-Public(01)10886982072368
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.111.038
Device Catalogue Number03.111.038
Device Lot NumberL821493
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/19/2019
Initial Report FDA Received Date09/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1